Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 5, 2011, 4:58 PM CDT for Butler County, Seward County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2011, 4:58 PM CDT (21:58 UTC)
- Expired
- Jul 5, 2011, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Butler County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:47 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 939 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:51 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 5, 2:51 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 251 PM CDT TUE JUL 5 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY. WEAK FRONT MOVING SOUTHWARD THROUGH THE AREA...BEING PUSHED BY A WEAK WAVE MOVING THROUGH THE NORTHERN PLAINS WILL BE A TRIGGER FOR SCATTERED THUNDERSTORMS THIS EVENING...SOME OF WHICH COULD BE STRONG TO SEVERE GIVEN 40 KTS OF BULK SHEAR AND 3000 TO 4000 J/KG OF CAPE...WITH A CAP THAT APPEARS TO HAVE SUFFICIENTLY ERODED. FREEZING LEVEL WAS FAIRLY HIGH AROUND 14250 AGL...THUS IT WOULD LIKELY TAKE A HEALTHY 50DBZ CORE UP TO ABOUT 39000 FEET TO GENERATE ANY SEVERE HAIL. DRY AIR IN THE MID LEVELS ALONG WITH DOWNDRAFT CAPES 1200-1400 COULD LEAD TO SOME WIND GUSTS AS WELL. MEANWHILE...CONVECTION DEVELOPING ALONG THE FRONT RANGE COULD ALSO CONGEAL AND MOVE EASTWARD...OR CONVECTION MAY CONTINUE ALONG THE SOUTHWARD MOVING FRONT OVERNIGHT...AFFECTING MAINLY EASTERN NEBRASKA AFTER MIDNIGHT. THIS WOLD ALSO BE A FACTOR FOR CONTINUED CHANCES FOR THUNDERSTORMS ON WEDNESDAY ESPECIALLY ACROSS SOUTHERN HALF OF THE FORECAST AREA. ANY CONVECTION COULD BE LIKELY STILL ONGOING WEDNESDAY EVENING/NIGHT SOUTH OF I80...AND COULD VERY WELL END UP ACROSS KANSAS/MISSOURI BY DAYBREAK THURSDAY BEFORE A RIDGE BEGINS TO BUILD BACK ACROSS THE AREA BY FRIDAY. WITH THE FRONT SETTLING AND REMAINING SOUTH OF THE REGION...EASTERLY WINDS WILL PREVAIL THE NEXT FEW DAYS. TEMPS IN THE LOWER 80S TOMORROW...BUT EVENTUALLY WARMING BACK TO THE MID 80S BY FRIDAY. CLOUD COVER AND RAIN COULD HOLD TEMPS BACK JUST A BIT SOUTHERN FORECAST AREA WEDNESDAY AS WELL. .LONG TERM...SATURDAY THROUGH TUESDAY. A FLAT RIDGE WILL REMAIN IN PLACE ACROSS THE PLAINS EARLY IN THE PERIOD. A COUPLE OF WEATHER DISTURBANCES MOVING THROUGH THE NORTHERN PLAINS COULD BRUSH THE FAR NORTHERN FORECAST AREA THROUGH THE WEEKEND AS STRONG CAP CONTINUES TO BUILD FURTHER SOUTH. TEMPS SHOULD ALSO WARM FROM THE UPPER 80S TO LOWER 90S ON SATURDAY...INTO THE MID 90S ON SUNDAY AS A WARM BUBBLE BUILDS UNDERNEATH THE RIDGE. A COLD FRONT IS FORECAST TO MOVE INTO THE AREA BY LATE SUNDAY THOUGH...THEN STALL IN TYPICAL FASHION ACROSS KANSAS AND MISSOURI. THIS...COMBINED WITH WEAKNESS ALOFT WILL PROVIDE THUNDERSTORM CHANCES FROM SUNDAY THROUGH TUESDAY...AND ESPECIALLY ACROSS THE NORTHERN PORTION OF THE FORECAST AREA. DEWALD && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON. SOME MVFR CONDITIONS ARE POSSIBLE IN SHOWERS AND THUNDERSTORMS WHERE SOME CEILINGS MAY GO BELOW 3000 FEET IN SOME OF THE CELLS. SHOWERS AND STORMS WILL CONTINUE TO FORM ALONG A COLD FRONT MOVING SOUTH ACROSS THE AREA TODAY AND TONIGHT. THE FRONT THEN STALLS OUT OUT ACROSS SOUTHERN NEBRASKA AND NORTHERN KANSAS ON WEDNESDAY. SOME VISIBILITIES MAY BE 3-5 MILES WITH FOG AT KOMA TONIGHT AFTER 09Z. SMITH && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
Hazardous weather outlook, Jul 5, 4:12 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 412 PM CDT TUE JUL 5 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-061115- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 412 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED SEVERE STORMS WILL BE POSSIBLE THIS EVENING WITH LARGE HAIL AND DAMAGING WINDS EXPECTED...ALONG WITH LOCALLY HEAVY RAINFALL. THE THREAT OF SEVERE WEATHER WOULD BE ALONG AND SOUTH OF A LINE FROM ALBION TO TEKAMAH TO HARLAN. SCATTERED THUNDERSTORMS MAY ALSO CONTINUE OVERNIGHT...MAINLY ACROSS EASTERN NEBRASKA. WIDESPREAD FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PARTS OF THE AREA THROUGH THURSDAY...THEN AGAIN FRIDAY NIGHT THROUGH TUESDAY. THE PROBABILITY FOR SEVERE STORMS APPEARS GENERALLY LOW. MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE MISSOURI RIVER FOR THE NEXT SEVERAL WEEKS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN SOME AREAS.
In the hours before
Special weather statement, Jul 5, 3:28 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 328 PM CDT TUE JUL 5 2011 NEZ045-052-052100- DOUGLAS NE-WASHINGTON NE- 328 PM CDT TUE JUL 5 2011 ...SPECIAL WEATHER STATEMENT FOR WASHINGTON AND DOUGLAS COUNTIES UNTIL 400 PM CDT... AT 326 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF NICKERSON...OR 29 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS MAY OCCUR WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMAHA... ARLINGTON... BLAIR... KENNARD... FORT CALHOUN... WASHINGTON... BENNINGTON... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MILLER
Special weather statement, Jul 5, 3:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 358 PM CDT TUE JUL 5 2011 IAZ069-NEZ045-052-052130- DOUGLAS NE-POTTAWATTAMIE IA-WASHINGTON NE- 358 PM CDT TUE JUL 5 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN WASHINGTON...DOUGLAS AND SOUTHWESTERN POTTAWATTAMIE COUNTIES UNTIL 430 PM CDT... AT 355 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KENNARD...OR 15 MILES NORTHWEST OF OMAHA...MOVING SOUTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH MAY OCCUR WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OMAHA... FORT CALHOUN... RALSTON... COUNCIL BLUFFS... BENNINGTON... BOYS TOWN... CARTER LAKE... LAKE MANAWA STATE PARK... MILLER
Special weather statement, Jul 5, 4:26 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 426 PM CDT TUE JUL 5 2011 NEZ032-043-052200- COLFAX NE-STANTON NE- 426 PM CDT TUE JUL 5 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN STANTON AND COLFAX COUNTIES UNTIL 500 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR LEIGH...OR 22 MILES SOUTH OF NORFOLK... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH MAY OCCUR WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEIGH... CLARKSON... 9 MILES NORTH OF SCHUYLER... MILLER
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 4:23 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 52 min |
| Jul 5, 4:50 PM CDT | Areal Flood Advisory | OAX | Douglas, Washington | 3 hr |
| Jul 5, 5:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline, Seward | 66 min |
| Jul 5, 5:58 PM CDT | Flash Flood Warning | OAX | Butler, Seward | 6 hr |
| Jul 5, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline | 46 min |
| Jul 5, 6:32 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Johnson, Lancaster | 44 min |
| Jul 5, 6:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.